Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 150, NWS Quad Cities, IA

July 12, 2017Carroll County, Jo Daviess County, Stephenson County, Illinois; Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 12, 2017, 12:57 AM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois; Jackson County, Iowa. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2017, 12:57 AM CDT (05:57 UTC)
Expired
Jul 12, 2017, 2:00 AM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

408 
WUUS53 KDVN 120557
SVRDVN
ILC015-085-177-IAC097-120700-
/O.NEW.KDVN.SV.W.0150.170712T0557Z-170712T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1257 AM CDT WED JUL 12 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Jo Daviess County in northwestern Illinois...
  Northwestern Carroll County in northwestern Illinois...
  Western Stephenson County in northwestern Illinois...
  Northeastern Jackson County in east central Iowa...

* Until 200 AM CDT

* At 1256 AM CDT, a severe thunderstorm was located near Galena,
  moving east at 20 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Law enforcement, and the Dubuque Regional Airport. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Galena, Lena, Bellevue, Stockton, Warren, Hanover, Elizabeth,
  Woodbine, Scales Mound, Apple River, Menominee, Council Hill, St.
  Donatus, Nora, Schapville, Massbach, Loran, Guilford, Kent and
  Rice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. This storm is producing widespread 
wind damage across eastern Dubuque Coutny. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4213 8985 4219 9051 4238 9056 4238 9048
      4242 9056 4251 9059 4251 8982
TIME...MOT...LOC 0556Z 282DEG 18KT 4242 9051 

HAIL...1.00IN
WIND...70MPH
 
$$

ERVIN
6 follow-up statements
373 
WWUS53 KDVN 120603
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
103 AM CDT WED JUL 12 2017

ILC015-085-177-IAC097-120700-
/O.CON.KDVN.SV.W.0150.000000T0000Z-170712T0700Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-
103 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR JO DAVIESS...NORTHWESTERN CARROLL...WESTERN STEPHENSON AND
NORTHEASTERN JACKSON COUNTIES...

At 103 AM CDT, a severe thunderstorm was located over Galena, moving
east at 20 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Law enforcement and spotters.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Galena, Lena, Bellevue, Stockton, Warren, Hanover, Elizabeth,
Woodbine, Scales Mound, Apple River, Menominee, Council Hill, St.
Donatus, Nora, Schapville, Massbach, Loran, Guilford, Kent and Rice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. This storm is producing widespread 
wind damage across western Jo Daviess county. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4213 8985 4219 9051 4238 9056 4238 9048
      4242 9056 4251 9059 4251 8982
TIME...MOT...LOC 0603Z 282DEG 18KT 4241 9046 

HAIL...1.00IN
WIND...70MPH
 
$$

ERVIN
256 
WWUS53 KDVN 120614
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
114 AM CDT WED JUL 12 2017

ILC015-085-177-IAC097-120700-
/O.CON.KDVN.SV.W.0150.000000T0000Z-170712T0700Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-
114 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR JO DAVIESS...NORTHWESTERN CARROLL...WESTERN STEPHENSON AND
NORTHEASTERN JACKSON COUNTIES...

At 113 AM CDT, a severe thunderstorm was located near Galena, moving
east at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Law enforcement. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Galena, Lena, Bellevue, Stockton, Warren, Hanover, Elizabeth,
Woodbine, Scales Mound, Apple River, Menominee, Council Hill, St.
Donatus, Nora, Schapville, Massbach, Loran, Guilford, Kent and Rice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. This storm is producing widespread 
wind damage across western Jo Daviess county. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4213 8985 4219 9051 4238 9056 4238 9048
      4242 9056 4251 9059 4251 8982
TIME...MOT...LOC 0613Z 284DEG 27KT 4240 9036 

HAIL...1.00IN
WIND...70MPH
 
$$

ERVIN
030 
WWUS53 KDVN 120624
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
124 AM CDT WED JUL 12 2017

ILC015-085-177-IAC097-120700-
/O.CON.KDVN.SV.W.0150.000000T0000Z-170712T0700Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-
124 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR JO DAVIESS...NORTHWESTERN CARROLL...WESTERN STEPHENSON AND
CENTRAL JACKSON COUNTIES...

At 124 AM CDT, a severe thunderstorm was located near Schapville, or
7 miles east of Galena, moving east at 20 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Law enforcement. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Galena, Lena, Bellevue, Stockton, Warren, Hanover, Elizabeth,
Woodbine, Scales Mound, Apple River, Council Hill, Nora, Schapville,
Massbach, Loran, Guilford, Kent, Rice, Whitton and North Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This is a DANGEROUS SITUATION. This storm is producing widespread 
wind damage across western Jo Daviess County. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4213 8985 4219 9051 4233 9049 4238 9048
      4246 9046 4251 9041 4251 8982
TIME...MOT...LOC 0624Z 282DEG 18KT 4239 9029 

HAIL...1.00IN
WIND...70MPH
 
$$

ERVIN
659 
WWUS53 KDVN 120631
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
131 AM CDT WED JUL 12 2017

IAC097-120640-
/O.CAN.KDVN.SV.W.0150.000000T0000Z-170712T0700Z/
Jackson IA-
131 AM CDT WED JUL 12 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JACKSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has 
moved out of the warned area. Therefore, the warning has been
cancelled.

LAT...LON 4213 8985 4219 9031 4232 9039 4237 9044
      4251 9035 4250 8982
TIME...MOT...LOC 0630Z 282DEG 18KT 4238 9025 

$$

ILC015-085-177-120700-
/O.CON.KDVN.SV.W.0150.000000T0000Z-170712T0700Z/
Jo Daviess IL-Carroll IL-Stephenson IL-
131 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR JO DAVIESS...NORTHWESTERN CARROLL AND WESTERN STEPHENSON
COUNTIES...

At 130 AM CDT, a severe thunderstorm was located over Schapville, or
9 miles east of Galena, moving east at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Galena, Lena, Stockton, Warren, Hanover, Elizabeth, Woodbine, Scales
Mound, Apple River, Council Hill, Nora, Schapville, Massbach, Loran,
Guilford, Kent, Rice, Whitton, North Hanover and Elizabeth
Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4213 8985 4219 9031 4232 9039 4237 9044
      4251 9035 4250 8982
TIME...MOT...LOC 0630Z 282DEG 18KT 4238 9025 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
570 
WWUS53 KDVN 120637
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
137 AM CDT WED JUL 12 2017

ILC015-085-177-120700-
/O.CON.KDVN.SV.W.0150.000000T0000Z-170712T0700Z/
Jo Daviess IL-Carroll IL-Stephenson IL-
137 AM CDT WED JUL 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR JO DAVIESS...NORTH CENTRAL CARROLL AND WESTERN STEPHENSON
COUNTIES...

At 137 AM CDT, a severe thunderstorm was located over Elizabeth, or
12 miles southeast of Galena, moving east at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Lena, Stockton, Warren, Hanover, Elizabeth, Woodbine, Scales Mound,
Apple River, Nora, Schapville, Massbach, Loran, Guilford, Kent, North
Hanover, Elizabeth Fairgrounds, Lake Le-Aqua-
na State Park, Apple River Canyon State Park, Stockton Airport and
Elmoville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4213 8985 4221 9029 4228 9035 4238 9035
      4251 9025 4250 8982
TIME...MOT...LOC 0637Z 284DEG 18KT 4233 9022 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
765 
WWUS53 KDVN 120653
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
153 AM CDT WED JUL 12 2017

ILC015-085-177-120703-
/O.EXP.KDVN.SV.W.0150.000000T0000Z-170712T0700Z/
Jo Daviess IL-Carroll IL-Stephenson IL-
153 AM CDT WED JUL 12 2017

...THE SEVERE THUNDERSTORM WARNING FOR JO DAVIESS...NORTH CENTRAL
CARROLL AND WESTERN STEPHENSON COUNTIES WILL EXPIRE AT 200 AM CDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.  However heavy 
rain is still possible with this thunderstorm.

LAT...LON 4213 8985 4221 9029 4228 9035 4238 9035
      4251 9025 4250 8982
TIME...MOT...LOC 0653Z 282DEG 18KT 4231 9012 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:45 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 11, 11:45 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1145 PM CDT Tue Jul 11 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 328 PM CDT Tue Jul 11 2017

18Z surface data has a stationary front running from the south shore
of Lake Michigan into northern Iowa and then into southwest
Minnesota. Dew points were in the 70s south of the front with 60s
north of the front.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 328 PM CDT Tue Jul 11 2017

There are several concerns over the next 36 hours. These concerns
are heavy rain risk, severe risk, and heat.

Based on the 18z sounding, the atmosphere looks capped through
sunset south of the front. The exception is the far north where some
showers and possibly a few thunderstorms will be seen. The heat
advisory will continue until 8 PM.

Heavy rain concern. The question tonight becomes where and where
does the organized thunderstorm complex develop. The 850 and 700 mb
temperatures increasing across the area tonight which could push the
organized convection further north. However, the cloud band across
Iowa is troubling in that the effective boundary appears to be
further south than what the models suggest.

If the effective boundary is further south, then the organized
thunderstorm complex would be over the area instead of Wisconsin.
Trends with the RAP do show the backward/forward Corfidi vectors
becoming perpendicular and then opposing each other prior to sunrise
across the area. Convergence aloft then shifts to the south over the
area prior to sunrise Wednesday.

Thus the scenario that is being suggested is a heavy rain event for
the area. Given the high PWATs feeding into the area and a potential
for storms to move repeatedly across the same area, flash flooding
would be a concern.

Unfortunately, the overall situation becomes a met watch. Once
individual storms begin developing this evening, the overall risk
area will become known and changes to the forecast can be made.

So, the forecast as of now has little if any rain during the evening
hours except in the highway 20 corridor. After midnight, slight
chance to chance pops across the northern half of the area.

Severe concern. Given the energy potential built up into the
atmosphere, individual storms could be severe tonight before growing
upscale into a heavy rain thunderstorm complex.

Heat concern. Depending upon how the nocturnal convection
develops/evolves tonight will dictate how hot it will get on
Wednesday. IF an organized thunderstorm complex occurs tonight that
develops a strong pool of cool air, then although very humid on
Wednesday, temperatures would likely remain in the 80s. If no
organized thunderstorm complex occurs across the area tonight, then
temperatures will get into the 90s Wednesday with heat index
readings over 100.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 328 PM CDT Tue Jul 11 2017

Active period of weather to continue through the beginning of the
long term period.  Later in the week, weather should begin to calm
and temperatures should be lower, before a ridge moves into the area
for later in the week and the return to warm weather occurs.

Wednesday night, convection will either likely be ongoing at 00z or
shortly there after as a cold front is moving south through the
area. The coverage of storms will likely be greatest in the 03z -
09z time frame as they slowly drift south.  The question of storm
severity is based on two unknowns at this time.  1.) Overnight
convection tonight and into tomorrow and 2.) What that could leave
us.  The possibility of overnight convection across our area could
change the position of boundaries for tomorrow.  Also MCV
development could further complicate the forecast.  Overall shear is
weak until a weak H5 wave will move into the area overnight
Wednesday. Whether or not this wave leads to increased severe
weather is at question due to the timing of the convection.  The
best threat for severe weather would be if a MCV were to be across
the area during the day on Wednesday, increasing overall shear for
the evening convection.  Currently think, hydro issues may be the
main threat.  The slow moving nature of the system, along with
corfidi vectors favoring training of thunderstorms, PWATs that are
in excess of 2 inches, and a H85 jet that is parallel to the storms,
flash flooding could become a larger threat than any severe weather.
 Flash flood watches may be needed later, especially once tonights
convection is resolved.

After this, the flow turns more northerly as drier air moves into
the area for this weekend.  A wave in this flow will cause more
moist air to return for Saturday before drier air moves in once
again.  Temperatures should be cooler than earlier this week, before
the warm dome creeps back in next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1141 PM CDT Tue Jul 11 2017

Mostly VFR conditions with episodes of IFR/MVFR conditions from thunderstorms
expected through the period. The greatest risks will be at DBQ/CID terminals.
Winds will be mainly southerly, except gusty in storms.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Gibbs
AVIATION...Nichols
Hazardous weather outlook, Jul 11, 3:41 PM CDT, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
341 PM CDT Tue Jul 11 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-122045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
341 PM CDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms will be possible tonight after sunset.

Individual storms will have a potential for producing damaging
winds and locally heavy rainfall. Later tonight, the individual
storms are expected to combine into an organized thunderstorm
complex.

Once the organized thunderstorm complex develops, heavy rain will
be possible along with the risk of flash flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Additional rounds of thunderstorms will occur Wednesday through
Thursday across portions of the Outlook Area. Strong to severe
storms are possible Wednesday and Wednesday night, with the
primary threats being damaging winds and flooding rains. The
thunderstorms are then expected to settle south along the Iowa-
Missouri border region into west central Illinois on Thursday. The
severe weather potential for Thursday remains uncertain at this
time.

Hot and humid weather will continue on Wednesday, with afternoon
and early evening heat index readings of 95 to 105 degrees
possible. But Wednesday will also be another day where
thunderstorms and clouds may keep ambient temperatures cooler
than currently expected in some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible tonight. Rainfall reports of over
an inch will be appreciated.

In the hours before

Local storm report, Jul 11, 11:01 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1101 PM CDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     HAIL             1 E HOLY CROSS          42.60N 90.98W
07/11/2017  M1.25 INCH       DUBUQUE            IA   EMERGENCY MNGR

&&

GROSS
Local storm report, Jul 12, 12:35 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     TSTM WND DMG     DUBUQUE                 42.50N 90.69W
07/12/2017                   DUBUQUE            IA   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN THROUGHOUT THE CITY FROM
            HIGH WINDS.

&&

BILLN
Local storm report, Jul 12, 12:36 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     TSTM WND GST     DUBUQUE                 42.50N 90.69W
07/12/2017  E60 MPH          DUBUQUE            IA   LAW ENFORCEMENT

            MULTIPLE REPORTS OF 50 TO 60+ MPH WINDS THROUGHOUT THE
            CITY.

&&

BILLN
Local storm report, Jul 12, 12:37 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     HAIL             DUBUQUE                 42.50N 90.69W
07/12/2017  E1.00 INCH       DUBUQUE            IA   LAW ENFORCEMENT

            MULTIPLE REPORTS OF NICKEL TO QUARTER SIZED HAIL
            THROUGHOUT THE CITY.

&&

BILLN
Local storm report, Jul 12, 12:46 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     TSTM WND GST     DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
07/12/2017  M75 MPH          DUBUQUE            IA   ASOS

            ASOS MEASURED WIND GUST OF 75 MPH.

&&

BILLN
Local storm report, Jul 12, 12:49 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1249 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     ASBURY                  42.51N 90.76W
07/12/2017                   DUBUQUE            IA   TRAINED SPOTTER

            4 INCH DIAMETER BRANCHES DOWN JUST WEST OF ASBURY.

1230 AM     HEAVY RAIN       ASBURY                  42.51N 90.76W
07/12/2017  M4.00 INCH       DUBUQUE            IA   TRAINED SPOTTER

            MEASURED 4 INCHES OF RAINFALL SO FAR THIS EVENING AND
            STILL RAINING HARD AT TIME OF REPORT. LOCAL DRAINAGE
            DITCHES REPORTED FULL AND FLOWING.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:52 PM CDTSevere Thunderstorm WarningDVNJo Daviess53 min
Jul 12, 12:37 AM CDTSevere Thunderstorm WarningDVNJo Daviess52 min
Jul 12, 4:05 AM CDTHeat AdvisoryDVNBureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more16 hr
Jul 12, 9:39 AM CDTFlash Flood WatchDVNJo Daviess6 hr
Jul 12, 11:18 AM CDTSpecial Weather StatementDVNCarroll27 min
Jul 12, 3:13 PM CDTFlash Flood WatchDVNBureau, Hancock, Henderson, Henry, McDonough, Mercer and 4 more12 hr
Jul 12, 3:55 PM CDTRiver Flood WatchDVNWhiteside6 days
Jul 12, 3:55 PM CDTRiver Flood WatchDVNHenry, Rock Island, Whiteside7 days
Jul 11, 7:26 PM CDTSpecial Weather StatementDVNJohnson64 min
Jul 11, 10:17 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque58 min
Jul 11, 11:03 PM CDTFlash Flood WarningDVNDubuque6 hr
Jul 12, 6:09 PM CDTSpecial Weather StatementDVNBenton, Iowa66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.